147
Views
8
CrossRef citations to date
0
Altmetric
Original Articles

On the Exponential Decay Rate of the Tail of a Discrete Probability Distribution

Pages 31-42 | Received 12 Aug 2002, Accepted 04 Jul 2003, Published online: 16 Feb 2007
 

Abstract

We give a sufficient condition for the exponential decay of the tail of a discrete probability distribution π = (π n ) n≥0 in the sense that lim n→∞(1/n) log∑ i>n π i  = −θ with 0 < θ < ∞. We focus on analytic properties of the probability generating function of a discrete probability distribution, especially, the radius of convergence and the number of poles on the circle of convergence. Furthermore, we give an example of an M/G/1 type Markov chain such that the tail of its stationary distribution does not decay exponentially.

Acknowledgment

Log in via your institution

Log in to Taylor & Francis Online

PDF download + Online access

  • 48 hours access to article PDF & online version
  • Article PDF can be downloaded
  • Article PDF can be printed
USD 61.00 Add to cart

Issue Purchase

  • 30 days online access to complete issue
  • Article PDFs can be downloaded
  • Article PDFs can be printed
USD 1,125.00 Add to cart

* Local tax will be added as applicable

Related Research

People also read lists articles that other readers of this article have read.

Recommended articles lists articles that we recommend and is powered by our AI driven recommendation engine.

Cited by lists all citing articles based on Crossref citations.
Articles with the Crossref icon will open in a new tab.